Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 22, 2022, 3:54 PM CDT for Kimble County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 22, 2022, 5:45 PM CDT
- In force
- 111 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kimble County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WGUS54 KSJT 222054
FFWSJT
TXC267-222245-
/O.NEW.KSJT.FF.W.0013.220822T2054Z-220822T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
354 PM CDT Mon Aug 22 2022
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern Kimble County in west central Texas...
* Until 545 PM CDT.
* At 352 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Segovia, The Intersection Of I-10 And Us 290, I-10 Near The
Kimble-Kerr County Line and Us-83 Near The Kerr-Kimble County Line.
This includes the following Low Water Crossings...
Old Segovia Rd. crossing Johnson Fork, County Road 430 crossing
Johnson Fork, County Road 430 crossing Joy Creek and KC 451 crossing
Johnson Fork.
This includes the following highways...
Interstate 10 between Mile Markers 464 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9977 3043 9981 3041 9943 3029 9940
3029 9941 3029 9943 3029 9947 3029 9950
3029 9951 3029 9952 3029 9953 3029 9955
3029 9961 3029 9964 3029 9965 3029 9967
3029 9970 3029 9974 3029 9975
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:16 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 22, 2:16 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 216 PM CDT Mon Aug 22 2022 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 328 AM CDT Mon Aug 22 2022 A shortwave impulse will move across our area today in weak west to northwest flow aloft. Effective frontal boundary, in the northern Big Country as of 315 AM, will sag south to near a San Angelo to Brownwood line between Noon and 1 PM. This frontal boundary should reach the Sonora and Junction areas along I-10 by 5 PM. Lift with the shortwave impulse, convergence along the frontal boundary and anomalously moist air will facilitate showers and thunderstorms, initially in our northern counties and spreading/developing south during the day. Scattered to numerous showers and thunderstorms are moving/ developing east-southeast into the Big Country early this morning (between 2 AM and 3 AM). This convection will affect the Big Country prior to daybreak. Isolated to scattered showers and thunderstorms are possible across generally the northern half of our area this morning, with any convection isolated in the southern half. The convection allowing models have individual differences, but lend some overall support of showers and storms becoming more numerous across our east-central (Heartland) counties by midday, along with a band of convection developing west along the frontal boundary. The band of showers and thunderstorms will accompany the front as it moves south across our southern counties during the afternoon, while a cluster of convection moves south-southeast across our east- central (Heartland) and southeast (Northwest Hill Country) counties. Given the anomalously high moisture content (precipitable water values between 1.9 and 2.2 inches), heavy rainfall will accompany the showers and storms. This could cause flooding of poor drainage areas and localized flash flooding. Have considered the possibility of a Flood Watch for approximately the eastern third of our forecast area, but decided to hold off at this time. Our area has seen a lack of substantive rainfall this weekend. The convection and frontal boundary look to be progressive enough to limit the duration of heavy rainfall for any given area. But this is something that will be closely monitored today. With considerable cloud cover over our area, the progression of the weak cold front and increased prospects for showers and thunderstorms, temperatures today will be limited to the upper 70s and 80s for highs. For tonight, have higher chance to likely PoPs for the southern part of our area, near the 850mb front and where deeper moisture remains. Lower PoPs extend farther north where a few showers or thunderstorms are possible. Considerable cloud cover will remain over our area, and overnight lows will be mostly in the upper 60s to lower 70s. && .LONG TERM... (Tuesday night through next Sunday) Issued at 214 PM CDT Mon Aug 22 2022 We're still expecting to see a more active pattern for the duration of the long term forecast. Much of this activity will be driven by shortwave disturbances passing overhead. Through Wednesday evening, these are expected to come through the northwest flow aloft. This will help to generate some rain chances along and south of the I-10 corridor where the front is expected to stall out. The front has moved much faster and further south than previous expectations but the new hope and expectation is that it will stall out just south of our CWA. Activity north of the Northern Edwards Plateau and NW Hill Country will be limited, at best. Wednesday will still see some good dynamics in our far southern counties with PWat values still between 1.5-1.75. The warm cloud layer won't be quite as deep as what we've seen the past few days so they won't be as efficient of rain producers. As such, flooding won't be quite as much of a concern. They will still be heavy rain producers nonetheless. Chances for rain continue on their downward trend as we move into the later half of the work week and will largely be confined to in and around the I-10 corridor. While a stray shower/storm further north is possible, considering the low to mid levels will remain decently saturated, even with signs of decreasing dew points and lowering PWats, the best activity will remain near the stalled boundary south of our area where lift will be able effectively interact with the conditionally unstable air. If we can see any shortwaves pass through the backside of the broad upper high, we may be able to see better coverage but this isn't looking terribly promising. Temperatures through the weekend will remain above average but will begin to creep back into the lower 90s areawide by the weekend with continued cloud cover and more saturated low levels preventing a drastic warm-up. More areawide isolated showers and storms will be possible this weekend as the upper trough begins to dip further south, creating the potential for more shortwaves to pass overhead and provide some lift for convective development. && .AVIATION... (18Z TAFS) Issued at 1244 PM CDT Mon Aug 22 2022 Showers and thunderstorms continue to develop south of a Carlsbad to Brownwood line this afternoon, with KJCT and KBBD being the two terminals more likely to see some visibility restrictions, gusty winds, and moderate to heavy rainfall with the passing thunderstorms. Otherwise widespread MVFR to LIFR conditions are expected to persist through Tuesday morning across most terminals, seeing some reductions in visibilities and low ceilings. Winds have mostly shifted to the north to northwest, and will likely become light and variable overnight tonight into Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 86 69 88 / 30 40 20 20 San Angelo 71 87 70 90 / 30 50 20 40 Junction 71 86 71 88 / 60 60 40 40 Brownwood 71 86 70 88 / 50 60 20 40 Sweetwater 69 86 68 88 / 30 40 10 20 Ozona 70 84 70 87 / 40 50 30 40 Brady 71 85 70 86 / 50 70 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....50 AVIATION...TP
Hazardous weather outlook, Aug 22, 2:20 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 220 PM CDT Mon Aug 22 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 220 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to continue south of a Brownwood to Sterling line through this evening. Moderate to Heavy rainfall that may lead to localized flash flooding, lightning, and locally gusty winds are the main concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected Tuesday, with the higher chances across southeastern parts of the area. The main hazards will be lightning and locally heavy rainfall which may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 22, 1:33 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
133 PM CDT Mon Aug 22 2022
TXZ155-169-170-221915-
Mason TX-Kimble TX-San Saba TX-
133 PM CDT Mon Aug 22 2022
...Strong thunderstorms will impact portions of southeastern Kimble,
eastern Mason and southern San Saba Counties through 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valley Spring to Mountain Home. Movement
was east at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mason, Cherokee, Art, Pontotoc, Loyal Valley, Chappel, Hedwigs Hill,
Hilda, Us-87 Near The Mason-
Gillespie County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.
This includes Interstate 10 between Mile Markers 476 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3109 9898 3109 9846 3106 9849 3103 9844
3092 9846 3092 9896 3050 9897 3050 9930
3029 9930 3029 9956
TIME...MOT...LOC 1832Z 290DEG 29KT 3094 9885 3018 9937
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TPSpecial weather statement, Aug 22, 2:31 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
231 PM CDT Mon Aug 22 2022
TXZ078-168>170-222015-
Mason TX-Menard TX-Kimble TX-Sutton TX-
231 PM CDT Mon Aug 22 2022
...Strong thunderstorms will impact portions of Kimble, southeastern
Menard, Mason and southeastern Sutton Counties through 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Streeter to 20 miles northeast
of Flour Mills. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Junction, Mason, Art, Loyal Valley, Saline, Streeter, Hilda, Grit,
Roosevelt, Telegraph, Segovia, Hedwigs Hill, Long Mountain, London,
South Llano River State Park, Cleo, Erna, Koockville, Yates Crossing
and Us-377 Near The Kimble-Menard County Line.
This includes Interstate 10 between Mile Markers 427 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3085 9945 3071 9897 3050 9896 3050 9930
3029 9930 3029 10054
TIME...MOT...LOC 1930Z 304DEG 28KT 3085 9940 3025 10044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TPThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:15 AM CDT | Areal Flood Advisory | SJT | Haskell, Shackelford, Throckmorton | 60 min |
| Aug 22, 6:09 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 51 min |
| Aug 22, 1:33 PM CDT | Special Weather Statement | SJT | Mason | 42 min |
| Aug 22, 1:41 PM CDT | Areal Flood Advisory | SJT | Mason, San Saba | 3 hr |
| Aug 22, 2:31 PM CDT | Special Weather Statement | SJT | Kimble, Mason | 44 min |
| Aug 22, 3:15 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Sutton | 3 hr |
| Aug 22, 5:38 PM CDT | Areal Flood Advisory | SJT | Mason | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.